# SDR CA150914001

- Difficulty date: August 30, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr DHC8402
- Engine: Pwc PW150A
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Condition: Unknown
- Location: Atc
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ATC FAILURE ON AUG 30TH, 2015. THE TIME-SERIES OF ATB EVENT IS AS FOLLOWS, ATC GROUND STATION CONFIRMED THAT NO RADAR ECHO FROM ACFT DURING TAXING.  ATC OPERATED AS MULTILATERATION,  ATC GROUND STATION ALSO CONFIRMED THAT NO RADAR ECHO WAS OBSERVED AFTER TAKEOFF.  PILOTS SELECT ALT SWITCH FROM ALT1 TO ALT2 AND ATC SWITCH FROM ATC1 TO ATC2, BUT NO HELP.  PILOTS CONFIRMED THAT ALT SELECT AUTOMATICALLY WENT BACK TO ALT1.  PILOTS SELECT ALT SWITCH FROM ALT1 TO ALT2 AGAIN, BUT RADAR ECHO DID NOT COME BACK.  ATC GROUND STATION INSTRUCTS PILOTS TO RETURN TO AIRPORT, AIR TURN BACK.  PILOTS CYCLED ALT SWITCH 2 TIMES, BUT RADAR ECHO DID NOT COME BACK.  AFTER 3 MINUTES, ATC GROUND STATION CONFIRMED RADAR ECHO FROM AIRCRAFT.  BUT PILOTS DECIDED TO RETURN TO THE AIRPORT BECAUSE OF LOW FUEL.  AFTER LANDING, MECHANIC PERFORMED, FUNCTION TEST-ATC TOP ANT WITH IFR6000 AND FAULT WAS NOT DETECTED.  MECHANIC ALSO CONFIRMED ALL OTHER TESTS WERE PASSED. MECHANIC REPLACED THE FOLLOWING UNITS AS A MAINTENANCE ACTION.  ATC TRANSPONDER, PN: 066-01143-2101,  ATC TRANSPONDER, PN: 066-01143-2101, TOP ANTENNA, PN: 10-203-32H2D, BOTTOM ANTENNA, PN: 10-203-32H2D, ATC ANTENNA SWITCHES, PN: 032-00145-0000, 2 EA SHOP CHECK OF REMOVED UNITS FROM 1 THRU 5 WAS NORMAL.
